Kentucky, 2015

Damaging Wind in Kentucky, July 10, 2015

July 10, 2015 · NWS PAH · 1 event in 1 county or zone

A cluster of thunderstorms moved eastward along a stationary front that extended from central Missouri across the Lower Ohio Valley. The leading edge of the strongest storm cluster contained isolated damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A cluster of thunderstorms moved eastward along a stationary front that extended from central Missouri across the Lower Ohio Valley. The leading edge of the strongest storm cluster contained isolated damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 10, 5:15 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 10, 5:15 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
615 AM CDT FRI JUL 10 2015

.UPDATE...
ISSUED AT 614 AM CDT FRI JUL 10 2015

GIVEN CURRENT AND EXPECTED SHOWER/THUNDERSTORM TRENDS WILL EXTENED
THE FLASH FLOOD WATCH UNTIL 1 PM CDT FOR THE AREA CURRENTLY
COVERED...WITH THE POSSIBILITY OF CANCELLING PORTIONS OF THE
WATCH FROM W TO E DEPENDING ON THE PROGRESSION OF THE RAINFALL.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 323 AM CDT FRI JUL 10 2015

THE 500MB SHORT WAVE AND ASSOCIATED SHOWERS AND ISOLATED THUNDERSTORMS
WILL IMPACT PAERT SOF OUR REGION INTO THE AFTERNOON. HOWEVER EXPECT
LITTLE IF ANY ADDITIONAL RAINFALL THIS MORNING ACROSS WESTERN KY
AND THEREFORE WILL CANCEL THE FLASH FLOOD WATCH EARLY FOR MAINLY
WESTERN KY WHICH ENDS ELSEWHERE AT 7 AM. THE 500MB SHORT WAVE WILL
INTERACT WITH AN INCREASINGLY DESTABILIZING ATMOSPHERE AND A
STATIONARY FRONT THIS AFTERNOON TO BRING A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS FAR S IL...SW IN AND WESTERN KY PER THE SPC
DAY 1 OUTLOOK. OF COURSE GIVEN THE RECENT HIGH RAINFALL TOTALS
ACROSS THIS REGION LOCALIZED FLASH FLOODING WILL BE A CONCERN ONCE
AGAIN, ALTHOUGH THE CONVECTION WILL TEND TO BE MORE SCATTERED
FARTHER SOUTH TOWARD THE KY-TN BORDER. BY TONIGHT THE SHORT WAVE
WILL HAVE MOVED EAST AND RAIN CHANCES WILL HAVE SUBSIDED ALTHOUGH
A CHANCE WILL CONTINUE MAINLY OVER SW IN AND ADJACENT PORTIONS OF
W KY AND S IL.

HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BRING MAINLY DRY WEATHER
SATURDAY AND INTO SUNDAY BEFORE ANOTHER 500MB SHORT DROPS SE AND
IMPACTS MAINLY THE NE PART OF THE FA. AS A RESULT...WILL MAINTAIN
A CHANCE OF THUNDERSTORMS SUNDAY/SUNDAY NIGHT ACROSS THE NE PART
OF THE FA.

TEMPS WILL BE ON THE RISE OVER THE WEEKEND AND BY SUNDAY MAX TEMPS
WILL BE INTO THE LOWER AND EVEN MID 90S IN A FEW LOCATIONS. BUMPED
SUNDAY TEMPS UP A DEGREE OR SO GIVEN THE LATEST TRENDS AND GUIDANCE.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 323 AM CDT FRI JUL 10 2015

MODELS CONTINUE TO ADVERTISE A H5 HIGH OVER THE SOUTHERN PLAINS AT
THE START OF THE LONG TERM PERIOD...THAT WILL MOVE VERY LITTLE AND
ALLOW FOR A PROGRESSIVE PATTERN TO ITS NORTH. THIS WILL PLACE OUR
REGION IN AN UNSETTLED NORTHWEST FLOW PATTERN. A WEAK FRONT MAY TRY
AND MOVE INTO THE AREA BY MID WEEK. THE MODELS CONTINUE TO VARY
HANDLING THE FRONT. ALSO...THE MODELS CONTINUE TO STRUGGLE DEPICTING
BEST CONVECTIVE CHANCES EACH DAY...VARYING AT TIMES BY 12 HOURS OR
SO RESULTING IN RUN TO RUN INCONSISTENCY. THEREFORE...WILL HAVE TO
MAINTAIN AT LEAST SLIGHT/SMALL CHANCE POPS EVERYDAY UNTIL THERE IS A
CONSISTENT SIGNAL. IT WILL BE VERY WARM AND MUGGY THROUGH THE
PERIOD. CONTINUED TO USE PERSISTENCE WITH SOME INCORPORATION OF THE
LATEST MOS OUTPUT.

&&

.AVIATION...
ISSUED AT 614 AM CDT FRI JUL 10 2015

SHOWERS AND THUNDERSTORMS WILL IMPACT KCGI...KEVV AND KOWB TAF
SITES THIS MORNING AND KEVV AND KOWB INTO THIS AFTERNOON.
GENERALLY IFR TO MVFR CEILINGS THIS MORNING WILL IMPROVE TO MVFR
TO VFR LATE THIS MORNING AND THIS AFTERNOON. WINDS WILL INCREASE
TO AROUND 10 KNOTS BY MIDDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ILZ075>078-
     080>094.

MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MOZ076-086-
     087-100-107>111.

IN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR INZ081-082-
     085>088.

KY...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KYZ014-018-
     019.

&&

UPDATE/SHORT TERM...RS
LONG TERM...CN
AVIATION...RS
Hazardous weather outlook, Jul 10, 3:01 AM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
401 AM CDT FRI JUL 10 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-110915-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
401 AM CDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN TODAY AS
WELL AS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
MOST OF WESTERN KENTUCKY...FAR SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THROUGH EARLY
THIS MORNING. REFER TO THE WATCH FOR DETAILS.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
INFORMATION ABOUT AREA RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY SUNDAY THROUGH
THURSDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

AFTERNOON HEAT INDICES WILL BE AROUND 100 ACROSS MUCH OF THE AREA
THROUGH AT LEAST TUESDAY.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
INFORMATION ABOUT AREA RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THOUGHT THIS EVENING DUE TO THE
POSSIBILITY OF HEAVY RAINFALL...FLOODING AND DAMAGING
THUNDERSTORM WINDS.

In the hours before

Special weather statement, Jul 10, 7:04 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
804 AM CDT FRI JUL 10 2015

INZ082-087-088-KYZ015-016-018>021-101400-
WARRICK IN-SPENCER IN-PIKE IN-HOPKINS KY-HENDERSON KY-DAVIESS KY-
WEBSTER KY-MUHLENBERG KY-MCLEAN KY-
804 AM CDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VANDERBURGH...
SPENCER...WARRICK...SOUTHEASTERN PIKE...NORTH CENTRAL MUHLENBERG...
EASTERN HENDERSON...EASTERN WEBSTER...CENTRAL HOPKINS...DAVIESS AND
MCLEAN COUNTIES UNTIL 900 AM CDT...

AT 802 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
STANLEY...OR NEAR OWENSBORO...MOVING EAST AT 45 MPH. THE STORMS WILL
SOON BE MOVING INTO THE OWENSBORO METRO AREA AND SURROUNDING
COMMUNITIES.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OWENSBORO...MADISONVILLE...BOONVILLE...NEWBURGH...PROVIDENCE...
CHANDLER...ROCKPORT...CALHOUN...SANTA CLAUS...SEBREE...DALE...
LIVERMORE...LYNNVILLE...GRANDVIEW...WHITESVILLE...ROBARDS...
MASONVILLE...EUREKA...FOLSOMVILLE AND STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3800 8677 3799 8686 3790 8699 3790 8691
      3784 8691 3784 8686 3779 8682 3774 8682
      3771 8686 3767 8682 3763 8695 3747 8711
      3748 8713 3741 8710 3728 8779 3827 8728
      3827 8707 3820 8707 3821 8679
TIME...MOT...LOC 1302Z 256DEG 39KT 3779 8722

The radar

The Evansville,IN radar (KVWX), 88 km away, was scanning. The volume nearest the first event began at 13:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Daviess

When
July 10, 7:30 AM CST to 7:35 AM CST
Where
Daviess County, Philpot to 2.85 mi WSW of Boston
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.730, -86.980

Along Highway 762 east of Masonville, two trees were blown down on a home, and one tree landed on a garage. In Philpot, metal roofing was peeled off a large metal shed. Large tree limbs were blown down nearby.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586984.